Posted By Thomas Holland on October 29, 1998 at 19:44:18:
I have a facial tic. It was diagnosed a hemi-facial spasm. I have had it for 3 years now. The neurologist said it was caused by a blood vessel rubbing up against a nerve and causing the nerve to fire. He said my options were:
1) Do nothing a hope that it goes away.
2) A botulisim injection into the face to deaden the muscle.
3) Brain surgery to seperate the vein and the nerve.
I opted for number one and did some research on my own. In one health book it claimed that dolemite (calcium) would help. I tried calcium and sometimes that seems to help. Bananas seem to help also ( the potassium?). I have tried pressure therapy and accupunctiure. All with only mild success. I have made an appointment for the botulism injection. Do I have any other options?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.